Article Text

Download PDFPDF
Skin staining due to intravenous iron extravasation in a teenager with Crohn’s disease
  1. Rachel Elizabeth Harris,
  2. Victoria Garrick,
  3. Lee Curtis,
  4. Richard K Russell
  1. Department of Paediatric Gastroenterology, Hepatology and Nutrition, Royal Hospital for Children, Glasgow, UK
  1. Correspondence to Dr Rachel Elizabeth Harris, Department of Paediatric Gastroenterology, Hepatology and Nutrition, Royal Hospital for Children, Glasgow G51 4TF, UK; rachel.harris16{at}nhs.net

Statistics from Altmetric.com

A 17-year-old patient with Crohn’s disease underwent intravenous iron infusion (Ferinject [ferric carboxymaltose]) as treatment for iron deficiency anaemia (haemoglobin 103 g/L, ferritin 6 μg/L) as per the British Society of Paediatric Gastroenterology, Hepatology and Nutrition1 guidelines (20 mg/kg, maximum of 1000 mg per single dose). Pain at the cannula site was reported during the infusion, which was immediately stopped, with the cannula removed and resited to continue the infusion. Two days post-infusion a patchy, …

View Full Text

Footnotes

  • Contributors REH prepared the manuscript, with comments and review from all authors. VG, LC and RKR provided critical review of the manuscript. All authors approved the draft.

  • Funding REH’s Clinical Research Fellow role at the Royal Hospital for Children, Glasgow is supported by the Catherine McEwan Foundation. RKR is supported by an NHS Research Scotland senior fellowship award.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.